Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 8, NWS Midland/Odessa, TX

March 14, 20265 counties in New Mexico; 24 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 14, 2026, 12:02 PM MDT for 5 counties in New Mexico; 24 counties in Texas. It took effect at Mar 15, 2026, 11:00 AM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2026, 12:02 PM MDT (18:02 UTC)
In effect from
Mar 15, 2026, 11:00 AM MDT
Expired
Mar 15, 2026, 8:00 PM MDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX
All 29 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 11:55 AM MDTNON-TSTM WND GST 592 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Mar 15, 1:01 PM MDTNON-TSTM WND GST 671 Nw Midland Internatio, TXASOS station KMAF Midland.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4085 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS84 KMAF 141802
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
102 PM CDT Sat Mar 14 2026

...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM 
CDT /8 PM MDT/ SUNDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 
20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
151100-
/O.UPG.KMAF.FW.A.0006.260315T1700Z-260316T0200Z/
/O.NEW.KMAF.FW.W.0008.260315T1700Z-260316T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
102 PM CDT Sat Mar 14 2026 /1202 PM MDT Sat Mar 14 2026/

...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM 
CDT /8 PM MDT/ SUNDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 
20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND WEST TEXAS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Sunday.
The Fire Weather Watch is no longer in effect.

* WINDS...West to northwest 25 to 35 mph with gusts of 45 to 55 
  mph shifting to the north and northeast during the afternoon.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...6 to 8 or critical to extreme.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Extreme...4 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
2 follow-up statements
431 
WWUS84 KMAF 150644
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
144 AM CDT Sun Mar 15 2026

...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SUNDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT,
20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
151845-
/O.CON.KMAF.FW.W.0008.260315T1700Z-260316T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
144 AM CDT Sun Mar 15 2026 /1244 AM MDT Sun Mar 15 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY
BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND 
HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND WEST TEXAS...

* WINDS...West to northwest 25 to 35 mph with gusts of 45 to 55 
  mph shifting to the north and northeast during the afternoon.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...6 to 8 or critical to extreme.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Extreme...4 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
016 
WWUS84 KMAF 152031
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
331 PM CDT Sun Mar 15 2026

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS
AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER OVER SOUTHEAST NEW
MEXICO AND WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
160200-
/O.CON.KMAF.FW.W.0008.000000T0000Z-260316T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
331 PM CDT Sun Mar 15 2026 /231 PM MDT Sun Mar 15 2026/

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS
AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER OVER SOUTHEAST NEW
MEXICO AND WEST TEXAS...

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...6 or critical.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 11:22 AM MDT, 40 minutes earlier. Its key messages:

  • Updated at 1218 PM CDT Sat Mar 14 2026
  • Above normal temperatures expected through the weekend, with near record highs possible today. A strong front causes temperatures to plummet Sunday afternoon, with lows below freezing expected Sunday night.
  • Gusty winds are expected today mainly in and around the higher terrain (especially in the Guadalupe and Delaware Mountains). Strong winds are expected across the area Sunday.
  • Fire weather concerns increase for western portions of the area today. Critical to extreme fire weather conditions are expected areawide Sunday.
Area forecast discussion, Mar 14, 11:22 AM MDT, 40 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1222 PM CDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1218 PM CDT Sat Mar 14 2026

- Above normal temperatures expected through the weekend, with
 near record highs possible today. A strong front causes
 temperatures to plummet Sunday afternoon, with lows below
 freezing expected Sunday night.

- Gusty winds are expected today mainly in and around the higher terrain
  (especially in the Guadalupe and Delaware Mountains). Strong
  winds are expected across the area Sunday.

- Fire weather concerns increase for western portions of the area
  today. Critical to extreme fire weather conditions are expected
  areawide Sunday.

&&

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 144 AM CDT Sat Mar 14 2026

Current mesoanalysis shows west Texas and southeast New Mexico
sitting under light westerly to northwesterly flow aloft, with
amplified upper-level flow over the northern CONUS. A trough
begins to move southeastward today from the Pacific Northwest. Out
ahead of it, lee troughing develops at the surface. This yields
breezy westerly winds across the area today, particularly in and
around the higher terrain (the High Wind Warning for the Guadalupe
Mountains remains in effect from Saturday afternoon to Sunday
evening). These stronger downsloping winds cause temperatures to
warm a few degrees relative to yesterday. In fact, the current
high temperature record of 89 degrees at KMAF still appears to be
in jeopardy of falling today. The NBM gives Midland a nearly 50%
chance of reaching 90 degrees this afternoon. Elsewhere, highs in
the mid-to-upper 80s and low 90s will be commonplace. Continued
very dry conditions, plus the increasing winds, will also yield
enhanced fire weather concerns, mainly for Eddy and Culberson
Counties, along with the Guadalupe and Delaware Mountains.

Breezy winds persist Saturday night, resulting in warm overnight
lows. Most locations only bottom out in the mid-to-upper 50s and low
60s Sunday morning. By Sunday afternoon, the upper-level jet
associated with the system aloft digs into the region. Meanwhile,
the lee trough continues to strengthen as the system approaches. As
a result, very gusty winds are on tap starting Sunday morning, and
additional wind products will likely (> 80% confidence) be needed.
By Sunday afternoon, a strong cold front also enters the area,
bringing strong northerly winds with it and causing temperatures to
plummet. For the time being, have elected to hold off on a High Wind
Watch for our northernmost counties since most guidance has tended
to keep those zones below criteria, despite the front and the
proximity of the upper-level jet. That being said, we will continue
to keep an eye on trends. In any case, Wind Advisories are likely to
be deemed necessary for a large portion of the area. Critical to
extreme fire weather is also expected Sunday (see the Fire Weather
Discussion below for more details). Highs manage to top out in the
upper 70s and low-to-mid 80s before the afternoon front sends
temperatures crashing down. More details on temperatures behind the
front can be found in the Long Term Discussion!

Sprang

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 144 AM CDT Sat Mar 14 2026

Deterministic and ensemble models are consistent in depicting the
back side of a mid to upper air disturbance developing from the
northwest Rockies into the Central and Southern Great Plains and
giving way to brief troughing remaining in place early week,
before ridging than rapidly builds back from the southwest to near
record levels for this time of year. Sunday night, gusty
northeast winds are expected behind a cold front surging south
from the CO Rockies and Central Great Plains. Expect gustiest
winds 35 to 50 mph or higher from the evening into midnight before
winds become less gusty after midnight and finally become light
by daybreak Monday. Higher winds in the mid to upper troposphere
will begin to decouple from the surface with overnight cooling and
the cold front clearing the area, but the magnitude of the
temperature gradient will be retained. This will mean lows are
still expected to plummet into the 20s F northeast of the Pecos
River and over the Marfa Plateau, near freezing elsewhere north of
the Rio Grande and Terrell County, and into the mid 30s to lower
40s F for the Rio Grande and Terrell County. These lows have
decreased since forecast runs 24 hours prior, attesting to the
strength of the cold front. Despite the magnitude of the
temperature gradient, dew point temperatures in the teens to 20s F
prior to the cold front and in the single digits to teens F
following the cold front are expected to keep any precipitation
chances virtually non-existent, despite some deterministic models
attempting to spin up a few showers over the Pecos River valley
Sunday evening. This will come as an unwelcome shock to any early
blooming plants as much of the area has not seen below freezing
temperatures since early to mid February. If you have any cold
sensitive plants that you have brought outdoors, be sure to bring
them indoors before Sunday night. CAA persists Monday as troughing
over the Central CONUS in the wake of the system stays in place
for one more day, despite winds decreasing and veering to the
east/southeast. This will mean highs not rising above 60 F for
much of the area along and northeast of the Guadalupes into Marfa
Plateau and Lower Trans Pecos, highs not rising above 50 F for the
Guadalupes, Davis Mountains, and Lower Trans Pecos, and highs
only reaching the 60s F to the south and west of the Marfa
Plateau. It is also worth noting that these highs too have come
down by a few degrees compared to 24 hours prior. Lows Monday
night fall near to below freezing north of the Rio Grande basin
and Terrell County into southeast Permian Basin, and into the mid
30s to lower 40s F for the Rio Grande basin and Terrell County
into southeast Permian Basin, as winds veer to southerly with
ridging building back in.

Almost as rapidly as the cooldown began, the warm-up begins after
Monday, and only persists and becomes more pronounced into late
week/next weekend. Temperatures will be the biggest story of next
week as there continues to be no rain chances with increased large
scale sinking motion accompanying the mid to upper ridge over the
Western CONUS. According to NAEFS ensembles, strength of ridging
from heights aloft will average at least 3 standard deviations
above normal starting Tuesday afternoon, with temperatures
likewise 3 to 4 standard deviations above average by late week
into next weekend. Highs go from the mid 70s to mid 80s F range,
upper 60s to lower 70s F southernmost parts of the area Tuesday -
to mostly mid to upper 80s F, 90s F along the Rio Grande and parts
of the Pecos River in Eddy County Wednesday, with lower 80s F
only over southeasternmost parts of the area farther away from the
stronger ridging. Lows likewise again fail to back below freezing
after Monday night, settling into the mid 40s to lower 50s F
range Tuesday night, and into upper 40s to mid 50s F Wednesday
night. The warming trend does not stop there. By Thursday, highs
largely in the mid 80s to lower 90s F, mid to upper 90s F along
the Rio Grande, and only down into the lower to mid 80s F for
higher elevations will be present, with lows still managing to
fall into the upper 40s to mid 50s F for most of the area as dew
point temperatures below 50F and light southerly winds manage to
maintain efficient overnight cooling. The end of the week closes
off with near record high temperatures once again, likely warmer
than what we will have experienced during the beginning of this
weekend. Highs Friday and Saturday rise solidly into the lower to
mid 90s F, mid 80s F higher elevations, and upper 90s to triple
digits from the Presidio Valley into Big Bend, while lows settle
into the mid 50s to lower 60s F range. With the upper air pattern
showing strong ridging holding into at least the end of next
weekend, the cold and windy weather of this past weekend will be a
distant memory as temperatures abruptly rise back to more typical
of May than mid to late March.

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Sat Mar 14 2026

VFR conditions will continue across the region through the period.
Winds will become gusty from the west/southwest over area
terminals this afternoon and will remain gusty through tonight.
Winds will shift to the northwest and increase to around 20 knots
with gusts around 30 knots Sunday morning in advance of an
approaching strong cold front.

&&

.FIRE WEATHER...
Issued at 144 AM CDT Sat Mar 14 2026

A Rangeland Fire Danger Statement is in effect for the Sacramento
Foothills, Guadalupe and Delawares, Culberson County, and Eddy
County from afternoon through this evening as RFTIs rise into the
5-7 range, westerly 20-ft winds increase to above 20 mph, ERCs
near or in the 70th to 89th percentile remain present, and min RH
again falls into the single digits following poor overnight
recovery. Increasing westerly 20-ft winds Sunday, continued warmer
than average temperatures, and min RH below critical 15% will
prompt RFTIs at least 7-8 and areawide Red Flag Warning conditions
from late morning through early evening Sunday prior to colder
air and northeast winds behind a cold front. A Fire Weather Watch
is therefore now in effect for Southeast New Mexico and West Texas
for Sunday late morning/early afternoon through early evening.
Thereafter, much colder temperatures and decreasing winds lead to
low fire weather conditions Monday, and despite a warming trend
after Monday, continued light winds maintain these low fire
weather conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               91  58  83  25 /   0   0   0   0
Carlsbad                 89  59  85  28 /   0   0   0   0
Dryden                   95  60  93  37 /   0   0   0   0
Fort Stockton            91  63  87  32 /   0   0   0   0
Guadalupe Pass           77  56  74  26 /   0   0   0   0
Hobbs                    86  54  79  23 /   0   0   0   0
Marfa                    82  47  78  26 /   0   0   0   0
Midland Intl Airport     89  59  84  27 /   0   0   0   0
Odessa                   88  59  83  27 /   0   0   0   0
Wink                     90  56  82  27 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from 4 PM CDT /3 PM MDT/ this afternoon through
     Sunday evening for Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

     Fire Weather Watch from Sunday afternoon through Sunday evening
     for Andrews-Borden-Central Brewster-Chinati Mountains-
     Chisos Basin-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson-Ector-Gaines-Glasscock-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Howard-Loving-Lower Brewster County-Marfa Plateau-
     Martin-Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves
     County Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
     Corridor-Ward-Winkler.

NM...High Wind Watch from 3 PM MDT this afternoon through Sunday
     afternoon for Guadalupe Mountains of Eddy County.

     Fire Weather Watch from Sunday morning through Sunday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

&&

SHORT TERM...13
LONG TERM....94
AVIATION...21

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:42 AM MDTFire Weather WatchMAFChaves, Eddy, Lea, Lincoln, Otero11 hr
Mar 14, 11:48 AM MDTHigh Wind WarningMAFEddy43 hr
Mar 14, 11:48 AM MDTWind AdvisoryMAFEddy, Lea33 hr

Nearby

Red Flag Warnings in Texas, 2026Red Flag Warnings in New Mexico, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.